Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 13, 2016, 3:08 PM EDT for Orange County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 13, 2016, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Brookhaven radar (KOKX), 140 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1991 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WWUS81 KOKX 131908
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT SAT AUG 13 2016
NYZ067-132000-
ORANGE-
308 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL ORANGE COUNTY...
AT 307 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
FROM NEAR OTISVILLE TO UNIONVILLE. MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
MIDDLETOWN AROUND 325 PM EDT.
WARWICK...GOSHEN AND FLORIDA AROUND 340 PM EDT.
CHESTER AROUND 350 PM EDT.
WALDEN AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOTCHTOWN AND
MAYBROOK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 7458 4153 7416 4116 7425 4116 7428
4132 7462
TIME...MOT...LOC 1907Z 253DEG 18KT 4139 7454 4129 7457
$$
GOODMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:49 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 13, 1:49 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
149 PM EDT SAT AUG 13 2016
.SYNOPSIS...
The heat wave will continue through the weekend. A cold front
will slowly approach on Sunday, pass through Sunday night, and
stall to the south from Monday into Tuesday. The front will return
north as a warm front Tuesday night into Wednesday morning, with
weak low pressure trough lingering from later Wednesday into
Thursday. A weak cold front will pass late Thursday night into
Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***DANGEROUS HEAT AND HUMIDITY CONTINUES THROUGH THE WEEKEND***
Widespread heat indices of 100 to 110...locally up to 115...as of
early afternoon. Isolated tstms developing is occurring off nw
hills and sea breeze boundary early this afternoon. Expect iso to
sct convective threat to continue along sea breeze
boundary...differential heating in the hills...and to sw of
backdoor cold front across NE CT through afternoon. Best chance
for storms mid afternoon into early evening appears to be along
inland working sea breeze boundary...NW hills with differential
heating/upstream pre- frontal trough...and interior southern CT
with development off outflow from convection to the north. Will
also have to watch downstream development from convection
developing along pre- frontal trough over east central PA.
Conditional threat will be damaging winds from wet microbursts and
frequent cloud to ground lightning in the high cape...pulse
environment. Localized flash flooding with any training/anchored
cells.
Otherwise...Heat indices will peak from 105 to 115 across much of
the forecast area with dewpoints remaining in the mid to upper 70s
across the region. The excessive heat warning remains in effect.
There is a moderate risk for rip current development for ocean
beaches into this afternoon...becoming marginally high risk for
NYC and possibly Nassau County beaches late this afternoon into
this evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Convective activity should wane this eve although a rouge shower
could pop up at anytime overnight due to the moist unstable
airmass.
We'll do it all over again on Sunday...although there should be
better coverage of showers/tstms in the aftn/eve as a cold front
approaches from the NW. Pre-frontal trough sets up in the aftn and
with a shortwave tracking through New England...there is also a
better chc for severe wx. We'll be on the southern edge of the
synoptic forcing during peak heating so strongest storms may be
confined to Lower Hudson Valley and Southern CT. Highest 0-6km
shear moves in after dark as well as the front enters the area.
Am concerned about dewpoints on Sun since the winds are expected
to be more WSW..although this will depend on where pre-frontal
trough is during the aftn. This may lower dewpoints just enough
in the aftn for excessive heat warning criteria to be met in some
zones...especially inland...although moisture pooling may offset
this. Have kept the warning as is for now...but something to
definitely watch.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Conditions should be less oppressive Mon-Tue after the weak
fropa, with somewhat lower temps (highs upper 80s/lower 90s) and
humidity levels (dewpoints around 70), with max heat indices still
reaching 90-95. A warm front will then approach late Tuesday night
into Wednesday, with chances for thunderstorms, and timing of
fropa somewhat uncertain at least per model guidance. ECMWF is
probably too fast with warm fropa Tue night, and GFS may be too
suppressed, stalling the warm front over the area or just to the
south all day Wednesday due to its flatter ridging to the south
and a slightly stronger northern stream over the Canadian
Maritimes. Climatology and model biases argues for suppression
Tuesday night, and then warm fropa Wednesday morning.
Expect high temps mainly 85-90 Wed-Fri, with high humidity on Wed
and possibly Thu, then drier conditions Fri after a weak cold
frontal passage.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
TSRA developing on seabreeze along the north shore of LI.
Additional TSRA developing over the Lower Hudson Valley. Can
expect scattered TSRA to develop this afternoon and into this
evening, briefly lowering conditions to MVFR or lower. Possible
for VSBYs to drop to LIFR if TSRA passes right over the airfield.
Coverage of TSRA may not be as extensive as indicated in TAF, but
can expect convection through this evening. A secondary round of
TSRA possible late tonight. Will use PROB30 to indicate this
potential from 04-08Z over western terminals and 06-10Z over
eastern terminals.
S flow at coastal terminals, and SW flow elsewhere, at 10-15 KT.
.OUTLOOK FOR 18Z Sunday through Thursday...
.Sunday-Thursday...Mainly VFR. However, scattered afternoon and
evening SHRA/TSRA each day could result in brief MVFR or lower
conditions.
&&
.MARINE...
Conditions are expected to prevail below advisory criteria across
all waters today, however there could be occasional gusts around 25
KT late this afternoon into the evening for the ocean waters west of
Fire Island Inlet. It's also possible that seas on the ocean reach 5
FT for an hour or two late day/this evening, but confidence for
sustained SCA conditions is not high enough at this time to go with
an advisory.
Sub-SCA conditions otherwise will prevail through the rest of the
forecast period.
&&
.HYDROLOGY...
With precipitable water remaining generally between 2 and 2.5
inches, any thunderstorms that develop today will be capable of
producing torrential rainfall. Storm motion should be between
20-25 kt...thus the flash flooding threat will be localized to
training/anchored convection.
Thunderstorms with a cold frontal passage late day Sunday into
Sunday night, and with a warm frontal approach and passage late
Tuesday night into Wednesday, may be capable of producing torrential
rainfall with rainfall rates 1-2 inches per hour and localized flash
flooding.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT Sunday for CTZ012.
Excessive Heat Warning until 10 PM EDT Sunday for CTZ005>011.
NY...Heat Advisory until 10 PM EDT Sunday for NYZ079-081.
Excessive Heat Warning until 10 PM EDT Sunday for NYZ067>075-
078-080-176>179.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
178.
NJ...Excessive Heat Warning until 10 PM EDT Sunday for NJZ002-004-
006-103>108.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...24/NV
SHORT TERM...
LONG TERM...
AVIATION...MPS
MARINE...
HYDROLOGY...Hazardous weather outlook, Aug 13, 4:55 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 455 AM EDT SAT AUG 13 2016 CTZ005>011-NJZ002-004-006-103>108-NYZ067>074-078-176-177-140900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 455 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ012-NYZ079-140900- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- 455 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-179-140900- SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU- 455 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-140900- SOUTHEASTERN SUFFOLK- 455 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH WEDNESDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-140900- KINGS (BROOKLYN)-SOUTHERN QUEENS- 455 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT SUNDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HIGH RIP CURRENT RISK. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-140900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 455 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS COULD PRODUCE STRONG WINDS IN EXCESS OF 34 KT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EACH AFTERNOON AND EVENING THOUGH WEDNESDAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Aug 13, 11:27 AM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1127 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 E GLEN COVE 40.87N 73.62W
08/12/2016 NASSAU NY NWS EMPLOYEE
LARGE TREE LIMB DOWN AT A HOME NEAR THE NASSAU COUNTRY
CLUB.
&&
FEBLocal storm report, Aug 13, 11:28 AM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1128 AM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG DUMONT 40.95N 73.99W
08/12/2016 BERGEN NJ TRAINED SPOTTER
NUMEROUS TREES DOWN.
0715 PM MARINE TSTM WIND 2 NW SANDS POINT 40.88N 73.73W
08/12/2016 M47 MPH ANZ335 NY BUOY
41 KT GUST.
0718 PM MARINE TSTM WIND KINGS POINT 40.83N 73.74W
08/12/2016 M43 MPH NASSAU NY WXFLOW
37.4 KT GUST
0720 PM MARINE TSTM WIND 1 S CITY ISLAND 40.86N 73.79W
08/12/2016 M54 MPH BRONX NY MESONET
46 KT GUST.
0722 PM MARINE TSTM WIND 1 S MAMARONECK 40.92N 73.73W
08/12/2016 M49 MPH ANZ335 NY WXFLOW
42.4 KT GUST.
0725 PM TSTM WND DMG 1 E GLEN COVE 40.87N 73.62W
08/12/2016 NASSAU NY NWS EMPLOYEE
LARGE TREE LIMB DOWN AT A HOME NEAR THE NASSAU COUNTRY
CLUB.
0745 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
08/12/2016 M40 MPH SUFFOLK NY WXFLOW
35 KT GUST.
0745 PM TSTM WND DMG LLOYD HARBOR 40.92N 73.46W
08/12/2016 SUFFOLK NY LAW ENFORCEMENT
TREE DOWN ON SOUND CREST LANE.
0746 PM TSTM WND DMG OYSTER BAY COVE 40.86N 73.50W
08/12/2016 NASSAU NY LAW ENFORCEMENT
LARGE TREE LIMBS DOWN AROUND TOWN.
0750 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
08/12/2016 M49 MPH SUFFOLK NY WXFLOW
43 KT GUST.
&&
FEBSpecial weather statement, Aug 13, 12:45 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EDT SAT AUG 13 2016
NYZ067-131730-
ORANGE-
1245 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGE COUNTY...
AT 1244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT
JERVIS... MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
OTISVILLE AROUND 105 PM EDT.
MIDDLETOWN AROUND 110 PM EDT.
FLORIDA AROUND 115 PM EDT.
GOSHEN AROUND 120 PM EDT.
CHESTER AROUND 125 PM EDT.
WALDEN AND MONTGOMERY AROUND 130 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOTCHTOWN AND
MAYBROOK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4144 7473 4158 7419 4134 7417 4131 7459
4136 7469 4137 7469 4138 7471 4139 7471
4140 7473 4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 1644Z 254DEG 24KT 4139 7465
GOODMANSpecial weather statement, Aug 13, 1:12 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
112 PM EDT SAT AUG 13 2016
NYZ078-131745-
NORTHWEST SUFFOLK-
112 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT THE NORTH SHORE OF CENTRAL
SUFFOLK COUNTY...
AT 111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STONY BROOK...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PORT JEFFERSON...STONY BROOK...NISSEQUOGUE...HEAD OF THE HARBOR...
POQUOTT...OLD FIELD...BELLE TERRE AND SETAUKET-EAST SETAUKET.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4093 7330 4094 7329 4091 7322 4094 7316
4095 7315 4096 7317 4097 7317 4097 7314
4098 7312 4098 7307 4097 7305 4097 7301
4087 7318
TIME...MOT...LOC 1711Z 230DEG 15KT 4093 7320
GOODMANSpecial weather statement, Aug 13, 2:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT SAT AUG 13 2016
NYZ067-131915-
ORANGE-
230 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CENTRAL ORANGE COUNTY...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILLRIFT AND
PORT JERVIS...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL ORANGE
COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE FLASH FLOODING. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR
THIS AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF YOU ARE ON OR NEAR THE DELAWARE OR NEVERSINK RIVERS...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4146 7476 4150 7462 4150 7451 4136 7447
4134 7465 4136 7469 4137 7469 4138 7471
4139 7471 4140 7474 4143 7474 4143 7475
4144 7476
TIME...MOT...LOC 1827Z 250DEG 10KT 4140 7473
GOODMANSpecial weather statement, Aug 13, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT SAT AUG 13 2016
NYZ067-132000-
ORANGE-
308 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL ORANGE COUNTY...
AT 307 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
FROM NEAR OTISVILLE TO UNIONVILLE. MOVEMENT WAS EAST AT 20 MPH.
WIND GUSTS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
MIDDLETOWN AROUND 325 PM EDT.
WARWICK...GOSHEN AND FLORIDA AROUND 340 PM EDT.
CHESTER AROUND 350 PM EDT.
WALDEN AROUND 400 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOTCHTOWN AND
MAYBROOK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4143 7458 4153 7416 4116 7425 4116 7428
4132 7462
TIME...MOT...LOC 1907Z 253DEG 18KT 4139 7454 4129 7457
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:12 AM EDT | Rip Current Statement | OKX | Kings, Queens | 17 hr |
| Aug 13, 12:45 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 13, 1:16 PM EDT | Special Marine Warning | OKX | 44 min | |
| Aug 13, 1:47 PM EDT | Areal Flood Advisory | OKX | Orange | 118 min |
| Aug 13, 2:21 PM EDT | Flash Flood Warning | OKX | Orange | 114 min |
| Aug 13, 2:30 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 13, 7:56 PM EDT | Special Weather Statement | OKX | Rockland | 49 min |
| Aug 12, 8:06 PM EDT | Special Weather Statement | OKX | 24 min | |
| Aug 13, 1:12 PM EDT | Special Weather Statement | OKX | 33 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.